Alert archive / Missouri / Special Weather Statements in 2009
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 20, 2009, 12:13 AM CDT for Henry County, Johnson County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2009, 12:13 AM CDT (05:13 UTC)
- Expired
- Aug 20, 2009, 12:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
Counties Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KEAX 200513
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT THU AUG 20 2009
MOZ044-045-054-200545-
HENRY-JOHNSON-PETTIS-
1213 AM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN HENRY...SOUTHEASTERN
JOHNSON AND SOUTHWESTERN PETTIS COUNTIES UNTIL 1245 AM CDT...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARRENSBURG TO 6
MILES NORTH OF CHILHOWEE TO 8 MILES NORTH OF CREIGHTON...MOVING
SOUTHEAST AT 40 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CHILHOWEE AROUND 1220 AM CDT.
WHITEMAN AIR FORCE BASE...KNOB NOSTER AND URICH AROUND 1225 AM CDT.
LEETON AROUND 1230 AM CDT.
GREEN RIDGE...CLINTON...WINDSOR AND CALHOUN AROUND 1245 AM CDT.
THE TOWNS OF CENTERVIEW...LA TOUR...QUICK CITY...BLAIRSTOWN...POST
OAK AND HARTWELL ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3829 9385 3853 9407 3856 9407 3857 9411
3859 9413 3863 9412 3873 9394 3889 9370
3864 9331 3851 9345 3851 9351 3846 9351
3843 9354
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:30 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Aug 19, 6:30 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT WED AUG 19 2009
...UPDATED FOR AVIATION...
.DISCUSSION...
SHORT TERM (LATE AFTN-TONIGHT)...
COMPLEX FCST IN THE SHORT TERM WITH NUMEROUS BUMPS AND CURVES IN THE
ROAD. AT THE SFC...WARM FRONT HAS SURGED WELL NORTH OF THE CWA INTO
EASTERN IA AND WESTERN ILLINOIS WITH SFC COLD FRONT PUSHING
SOUTHEAST THROUGH CENTRAL NE AND EASTERN SD. TO OUR
SOUTHWEST...CONTINUED ISENTROPIC LIFT ALONG A PERSISTENT 40 KNOT LLJ
AND REMNANT THETA-E AXIS CONTINUES TO DEVELOP ELEVATED CONVECTION
ACROSS THE ICT/TOP/SGF CWAS. IT IS BECOMING MORE EVIDENT THAT THIS
CONVECTION IS NOW BEGINNING TO FALL UNDER THE INFLUENCE OF A WEAK PV
ANOMALY TRANSVERSING THROUGH CENTRAL KANSAS. OTHERWISE...SEVERAL
MCVS EXIST THIS AFTN. STRONGEST MCV IS EXITING EAST OF THE CWA
WITH VIGOROUS CONVECTION...THIS MCV IS EXPANDING INCREASING
SUBSIDENCE IN NERN MO. SECONDARY MCV MOVING ACROSS DSM ATTM...WITH
TRAILING OUTFLOW BOUNDARY IN EXTREME NORTHERN MO.
FOR THE REST OF THE AFTN AND THROUGH THE EVE...RAPID DESTABILIZATION
IS TRYING TO OCCUR AHEAD OF THE SFC COLD FRONT IN CENTRAL NE/KS NOW
THAT SKIES HAVE FINALLY CLEARED. CU FIELD ALSO SLOWLY DEVELOPING
ACROSS NORTHERN KANSAS AND NORTHWESTERN MO...ALONG AXIS OF INCREASING
INSTABILITY ALOFT. MLCAPE VALUES ARE NOW BEGINNING TO APPROACH 1500
J/KG...WITH BULK SHEAR VALUES PUSHING 30 KTS. CU HAS TAKEN A BIT OF A
FLAT LOOK THIS AFTN LIKELY AN INDICATOR OF WEAK CAPPING AND
SUBSIDENCE ALOFT. THIS BEING SAID...MODELS WHICH ARE OF LITTLE HELP
GIVEN THE LACK OF A REPRESENTATION OF ELEVATED CONVECTION OVER
SOUTHERN KS/OK...DEPICT A CONTINUALLY DESTABILIZING ENVIRONMENT TO
OUR NW. FEELING IS THAT WEAK S/W TROUGH WILL HELP LIFT CONVECTION TO
OUR NORTHEAST INTO THE SOUTHERN CWA EARLY THIS EVENING...WITH THE
POTENTIAL FOR SCT DEVELOPMENT ALONG AND AHEAD OF A SECONDARY EMBEDDED
S/W IN SOUTHERN NE AFTER 5 PM. INITIALLY...CONVECTION TO OUR SW WILL
STRUGGLE IN ITS ATTEMPTS TO LIFT NE DUE TO MUCH LOWER MUCAPE VALUES.
THIS BEING SAID...POTENTIAL DOES EXIST FOR PRECIP TO OUR SOUTH TO
CUT OFF QUALITY MOISTURE INFLOW TO FRONT TO OUR NORTH. IN
ADDITION...LLV WIND FIELDS REMAIN RATHER VEERED THIS AFTN WITH SFC
CONVERGENCE MINIMAL ALONG THE FRONT. NEVERTHELESS...THIS IS A
RATHER ANOMALOUS SYSTEM WITH SIGNIFICANT HEIGHT FALLS AHEAD OF
STRONGER S/W DROPPING SOUTH OUT OF WESTERN SD. PRECIP MAY BE
LIMITED INITIALLY WITH POTENTIAL FOR RAPID DEVELOPMENT MORE TOWARDS
SUNSET TO OUR NW AS HIGHEST ELEVATED INSTABILITY MOVES IN. PRIMARY
THREATS LOOK TO REMAIN VERY LARGE HAIL AND DAMAGING WINDS GIVEN
RAPIDLY INCREASING MID-LVL LAPSE RATES...AND STRONG COOLING ALOFT.
TORNADIC THREAT...ALBEIT LOW...STILL SEEMS REASONABLE GIVEN THE
POTENTIAL FOR INITIALLY DISCRETE CELLS AND HIGHER THAN NORMAL 0-1KM
SHEAR. FEEL THIS THREAT MAY BE CONFINED TO EXTREME NORTHERN MISSOURI
ALONG REMNANT MCV OUTFLOW BOUNDARY. LATE THIS EVENING AS SECONDARY
SPEED MAX ROTATES AROUND THE PARENT TROUGH...LOW-LVL SHEAR VECTORS
SHOULD BECOME ORIENTED PARALLEL TO THE SFC FRONT LEADING TO A HIGHER
POTENTIAL FOR A TRANSITION TO A LINEAR SYSTEM WITH LARGE HAIL AND
LOCALLY HEAVY RAINFALL. WHILE SFC INSTABILITY WILL BE MUCH LOWER IN
THE SE CWA...INCREASING ELEVATED INSTABILITY WILL LEAD TO A CONTINUED
SVR THREAT INTO THE EARLY MORNING HOURS.
SFC FRONT WILL ONLY PASS HALFWAY THROUGH THE CWA BY MIDNIGHT...WITH
A CONTINUED HEAVY RAIN THREAT OVER THE SOUTHERN CWA. SECONDARY
SPEED MAX AND DISTURBANCE IN SD/MT WILL PROVIDE A STRONG ENOUGH PUSH
TO FORCE THE FRONT OUT OF THE CWA BY DAYBREAK.
AS FAR AS THE FFA IS CONCERNED...WILL MAINTAIN ONGOING WATCH GIVEN
UNCERTAINTIES IN DEVELOPMENT ALONG THE SFC FRONT. HOWEVER FEEL
HIGHEST POTENTIAL WILL REMAIN ALONG AND SOUTH OF A KANSAS CITY TO
MACON AXIS OVERNIGHT...GIVEN COLLOCATION OF LIFT ALONG SFC COLD
FRONT AND AID FROM UPR LVL JET STREAK. WILL CONTINUE WITH A 12Z
ENDING TIME...ALTHOUGH WATCH MAY BE CANCELED EARLIER BASED ON
CONVECTIVE TRENDS.
31
MEDIUM RANGE (THURSDAY THROUGH WEDNESDAY)...
BY TOMORROW MORNING STRONG SURFACE COLD FRONT WILL BE PUSHED SOUTH
OF THE CWA BY AN UPPER LEVEL JET STREAK CURRENTLY MOVING THROUGH ERN
MT. SOME RESIDUAL MORNING SHOWERS WILL CONTINUE OVER THE SERN THIRD
OF THE CWA THEREFORE KEPT SLIGHT CHANCE MENTION IN THE FORECAST FOR
TOMORROW MORNING. AN UPPER LEVEL LOW CENTERED OVER CENTRAL MN
TOMORROW MORNING WILL PUSH INTO THE GREAT LAKES REGION WITH AN UPPER
LEVEL TROUGH EXTENDING SWD INTO THE LOWER MO RIVER VALLEY. A FEW
LIGHT SHOWERS WILL BE POSSIBLE TOMORROW AFTERNOON MAINLY ACROSS THE
NRN CWA AS AN UPPER LEVEL DISTURBANCE ROTATES AROUND THE UPPER LEVEL
LOW. OTHERWISE...TEMPERATURES TOMORROW SHOULD BE VERY COOL FOR
MID/LATE AUGUST WITH HIGHS IN THE MID 70S TO NEAR 80.
FOR THE WEEKEND...COOL SURFACE HIGH PRESSURE WILL BUILD INTO THE CWA
ON FRIDAY FROM THE NRN PLAINS. THIS COUPLED WITH NORTHERLY FLOW
ALOFT WILL KEEP TEMPERATURES BELOW AVERAGE OVER THE WEEKEND...ALBEIT
WITH A WARMING TREND THROUGH THE BEGIN OF NEXT WEEK.
ON MONDAY...NEAR AVERAGE TEMPERATURES RETURN AS THE SURFACE RIDGE OF
HIGH PRESSURE FINALLY MOVES OFF TO THE EAST INTO THE OHIO RIVER
VALLEY AND WE GET A RETURN OF SOUTHERLY FLOW. MEANWHILE...THE ECMWF
BUILDS AN UPPER LEVEL RIDGE OF HIGH PRESSURE INTO THE CENTRAL PLAINS
WHICH WILL CONTINUE THE DRY TREND. TUESDAY THE UPPER LEVEL RIDGE
DOES GET SUPPRESSED FURTHER SW INTO THE SRN HIGH PLAINS WHICH WILL
ALLOW A WEAK COLD FRONT TO PUSH SWD ACROSS THE NRN PLAINS/UPPER
MIDWEST. THIS FRONT WILL BE THE FOCUS FOR THE NEXT CHANCE OF SHOWERS
AND THUNDERSTORMS AS IT APPROACHES THE CWA LATE TUESDAY NIGHT/EARLY
WEDNESDAY. CONSIDERING TIMING AND GENERAL STRENGTH OF THE FRONT
OPTED FOR SLIGHT CHANCE WORDING FOR TUESDAY NIGHT INTO WEDNESDAY
WITH NEAR AVERAGE TEMPERATURES.
73
&&
.AVIATION...
FOR THE 00Z TAFS...WEAK ELEVATED CONVECTION WHICH HAS PERSISTED
THROUGH THE ENTIRE AFTN CONTINUES TO SLOWLY EDGE NEWRD ON THE NOSE
OF THE LLJ. HOWEVER...MAIN SHOW TONIGHT APPEARS TO BE FOCUSED ACROSS
SOUTHEAST NE...NORTHEAST KS...NORTHWEST MO...AND SOUTHWEST IA AHEAD
OF FRONT DROPPING SOUTH THROUGH THE REGION. FRONT CONTINUES TO VERY
SLOWLY SINK SE WITH LINEAR AREA OF CONVECTION ALONG THE FRONT.
HOWEVER...CONTINUE TO SEE ADDITIONAL SFC BASED CONVECTION FORM IN
WARM SECTOR AHEAD OF THIS FRONT MAINLY CONFINED NW OF KSTJ ALONG A
NOSE OF STRONG ELEVATED INSTABILITY LIFTING NE ALONG AND WEST OF THE
I-35 CORRIDOR.
LATEST 18Z NAM HAS THE BEST HANDLE ON THE SITUATION...BRINGING A ISO
TO SCT CHC OF TSRA NEAR THE TERMINALS BY 02Z. FRONT AND LINEAR
CONVECTION WILL ENTER MUCH SLOWER THAN EARLIER THOUGHT...PERHAPS
REACHING KANSAS CITY AFTER 04Z...AND PERHAPS MORE LIKE 06Z.
CONVECTION MAY CLIP INTO KSTJ SLIGHTLY EARLIER DEPENDING ON THE
IMPACTS OF INCREASING HEIGHT FALLS TO THE NW AND INCREASING JET
STREAK. WOULD EXPECT GENERAL VFR CONDITIONS OTHER THAN IN
THUNDERSTORMS.
CONVECTION MAY EXIT THE TAF SITES AFTER 08Z...WITH RAPIDLY CLEARING
SKIES AT THAT POINT. DIURNAL CU LOOK LIKELY THU AFTN.
31
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR MOZ004-MOZ005-MOZ006-
MOZ007-MOZ008-MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-
MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-
MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-
MOZ043-MOZ044.
KS...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR KSZ025-KSZ057-KSZ102-
KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Aug 19, 1:01 PM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT WED AUG 19 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL CONTINUE TO DROP SOUTHEAST TOWARDS THE OUTLOOK AREA THIS AFTERNOON AS A SURFACE WARM FRONT LIFTS OUT OF THE OUTLOOK AREA TO THE NORTHEAST. AHEAD OF THIS COLD FRONT IN THE WARM SECTOR...THE ATMOSPHERE HAS BEEN SLOW TO DESTABILIZE DUE TO INCREASED CLOUD COVER FROM MORNING THUNDERSTORM ACTIVITY. BY THIS AFTERNOON...A WEAK UPPER DISTURBANCE CROSSING ACROSS CENTRAL KANSAS MAY BE STRONG ENOUGH TO SPARK SCATTERED THUNDERSTORM ACTIVITY ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI BY LATE THIS AFTERNOON AS INSTABILITY ALOFT INCREASES. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND AHEAD OF THIS SURFACE COLD FRONT IN NORTHWESTERN MISSOURI AND NORTHEAST KANSAS BY 6 PM. IT IS ALSO POSSIBLE THAT ONGOING THUNDERSTORMS ACROSS OKLAHOMA AND SOUTHEASTERN KANSAS MAY USE MUCH OF THE AVAILABLE MOISTURE THIS EVENING AND LIMIT THUNDERSTORM DEVELOPMENT FURTHER NORTH. THUNDERSTORMS...SHOULD THEY DEVELOP WILL LIKELY BE DISCRETE IN NATURE AND WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY ALONG REMNANT BOUNDARIES FROM MORNING THUNDERSTORMS...HOWEVER THE PROBABILITY REMAINS LOW. AS THE FRONT SLOWLY MOVES SOUTHWARD THIS EVENING AND THROUGH THE EARLY MORNING HOURS OF THURSDAY...STORMS MAY EVOLVE INTO ONE OR MORE CLUSTERS AND SINK SOUTHEAST OVER EASTERN AND SOUTHEASTERN THIRD OF THE OUTLOOK AREA...WITH AN ATTENDANT SEVERE WEATHER THREAT OF VERY LARGE HAIL AND DAMAGING WINDS. DUE TO THE HIGH VOLUME OF MOISTURE IN THE ATMOSPHERE...HEAVY RAIN MAY BE POSSIBLE WITH RAINFALL RATES APPROACHING 2 INCHES PER HOUR LEADING TO A THREAT OF FLASH FLOODING. THUNDERSTORM ACTIVITY SHOULD DIMINISHED FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON AND EARLY THIS EVENING...AND CONTINUE IN AREAS SOUTH AND EAST OF A LINE FROM KANSAS CITY TO KIRKSVILLE AFTER MIDNIGHT. 31
In the hours before
Special weather statement, Aug 19, 6:54 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT WED AUG 19 2009
MOZ002-003-200030-
NODAWAY-WORTH-
654 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN NODAWAY AND WESTERN
WORTH COUNTIES UNTIL 730 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAVENWOOD...OR 13 MILES NORTHEAST OF
MARYVILLE...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
GRANT CITY AROUND 715 PM CDT.
THE TOWNS OF PARNELL AND SHERIDAN ARE ALSO IN THE PATH OF THIS STORM.
LAT...LON 4058 9439 4055 9430 4039 9456 4039 9460
4036 9461 4035 9462 4041 9478 4058 9464
21Local storm report, Aug 19, 8:22 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL PARNELL 40.44N 94.62W
08/19/2009 E1.50 INCH NODAWAY MO EMERGENCY MNGR
ALSO REPORTED BRANCHES AND POWERLINES DOWN.
&&
ACHSpecial weather statement, Aug 19, 8:22 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT WED AUG 19 2009
MOZ001-011-200145-
ATCHISON-HOLT-
822 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND WESTERN HOLT COUNTIES
UNTIL 845 PM CDT...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PERU TO SHUBERT TO
VERDON...MOVING EAST AT 45 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ROCKPORT...FAIRFAX AND CRAIG AROUND 840 PM CDT.
TARKIO AND MOUND CITY AROUND 845 PM CDT.
THE TOWNS OF WATSON...PHELPS CITY...CORNING...BIG LAKE AND BIGELOW
ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 4050 9569 4050 9527 4029 9518 4027 9519
4027 9517 4023 9516 3997 9528 4001 9533
4004 9541 4011 9540 4017 9546 4023 9548
4025 9553 4030 9558 4031 9565 4035 9562
4049 9570
21Special weather statement, Aug 19, 9:38 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 PM CDT WED AUG 19 2009
MOZ002-011-012-200315-
ANDREW-HOLT-NODAWAY-
938 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN HOLT...NORTHERN ANDREW AND
SOUTHERN NODAWAY COUNTIES UNTIL 1015 PM CDT...
AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FILLMORE...OR 11 MILES SOUTHEAST OF MOUND
CITY...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN HOLT...NORTHERN
ANDREW AND SOUTHERN NODAWAY COUNTIES...INCLUDING THE TOWNS OF
FILLMORE...ROSENDALE...BOLCKOW...BARNARD...REA AND GUILFORD.
LAT...LON 4004 9461 4002 9462 3998 9509 4010 9516
4027 9473
21Special weather statement, Aug 19, 11:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 PM CDT WED AUG 19 2009
KSZ057-060-105-MOZ037-043-053-200515-
BATES-CASS-JACKSON-JOHNSON-LINN-MIAMI-
1137 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT FOR CASS...MIAMI...NORTHERN LINN...
NORTHWESTERN BATES...SOUTHERN JOHNSON AND SOUTHWESTERN JACKSON
COUNTIES UNTIL 1215 AM CDT...
AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEES SUMMIT TO 8
MILES EAST OF SPRING HILL TO WELLSVILLE...MOVING SOUTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BELTON AROUND 1145 PM CDT.
LAKE WINNEBAGO...GREENWOOD AND RAYMORE AROUND 1150 PM CDT.
CLEVELAND AROUND 1155 PM CDT.
PLEASANT HILL...PECULIAR...PAOLA AND LOUISBURG AROUND MIDNIGHT CDT.
FREEMAN AND OSAWATOMIE AROUND 1205 AM CDT.
DREXEL AROUND 1215 AM CDT.
THE TOWNS OF UNITY VILLAGE...STANLEY...STILLWELL...BUCYRUS...
CHILES...HILLSDALE...WAGSTAFF...WEST LINE...NEW LANCASTER AND BEAGLE
ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3885 9506 3890 9475 3906 9441 3862 9412
3857 9412 3857 9408 3854 9407 3853 9407
3834 9435 3826 9507
21Special weather statement, Aug 20, 12:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT THU AUG 20 2009
MOZ044-045-054-200545-
HENRY-JOHNSON-PETTIS-
1213 AM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN HENRY...SOUTHEASTERN
JOHNSON AND SOUTHWESTERN PETTIS COUNTIES UNTIL 1245 AM CDT...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARRENSBURG TO 6
MILES NORTH OF CHILHOWEE TO 8 MILES NORTH OF CREIGHTON...MOVING
SOUTHEAST AT 40 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CHILHOWEE AROUND 1220 AM CDT.
WHITEMAN AIR FORCE BASE...KNOB NOSTER AND URICH AROUND 1225 AM CDT.
LEETON AROUND 1230 AM CDT.
GREEN RIDGE...CLINTON...WINDSOR AND CALHOUN AROUND 1245 AM CDT.
THE TOWNS OF CENTERVIEW...LA TOUR...QUICK CITY...BLAIRSTOWN...POST
OAK AND HARTWELL ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3829 9385 3853 9407 3856 9407 3857 9411
3859 9413 3863 9412 3873 9394 3889 9370
3864 9331 3851 9345 3851 9351 3846 9351
3843 9354
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:22 PM CDT | Special Weather Statement | EAX | Atchison | 23 min |
| Aug 19, 9:38 PM CDT | Special Weather Statement | EAX | Andrew | 37 min |
| Aug 19, 10:42 PM CDT | River Flood Warning | EAX | Atchison, Holt | 6 hr |
| Aug 19, 11:37 PM CDT | Special Weather Statement | EAX | Cass | 38 min |
| Aug 20, 1:35 AM CDT | Areal Flood Advisory | EAX | Macon, Randolph | 7 hr |
Nearby
Special Weather Statements in Missouri, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.